Table of Content

Open Access iconOpen Access

ARTICLE

A stabilized RBF collocation scheme for Neumann type boundary value problems

Nicolas Ali Libre1,2, Arezoo Emdadi2, Edward J. Kansa3,4, Mohammad Rahimian2, Mohammad Shekarchi2

Corresponding author, nalibre@ut.ac.ir
Department of civil Engineering, University of Tehran, Tehran, Iran
Corresponding author, ejkansa@ucdavis.edu
Department of Mechanical and Aeronautical Engineering, University of California, Davis, CA 95616 USA

Computer Modeling in Engineering & Sciences 2008, 24(1), 61-80. https://doi.org/10.3970/cmes.2008.024.061

Abstract

The numerical solution of partial differential equations (PDEs) with Neumann boundary conditions (BCs) resulted from strong form collocation scheme are typically much poorer in accuracy compared to those with pure Dirichlet BCs. In this paper, we show numerically that the reason of the reduced accuracy is that Neumann BC requires the approximation of the spatial derivatives at Neumann boundaries which are significantly less accurate than approximation of main function. Therefore, we utilize boundary treatment schemes that based upon increasing the accuracy of spatial derivatives at boundaries. Increased accuracy of the spatial derivative approximation can be achieved by h-refinement reducing the spacing between discretization points or by increasing the multiquadric shape parameter, c. Increasing the MQ shape parameter is very computationally cost effective, but leads to increased ill-conditioning. We have implemented an improved version of the truncated singular value decomposition (IT-SVD) originated by Volokh and Vilnay (2000) that projects very small singular values into the null space, producing a well conditioned system of equations. To assess the proposed refinement scheme, elliptic PDEs with different boundary conditions are analyzed. Comparisons that made with analytical solution reveal superior accuracy and computational efficiency of the IT-SVD solutions.

Keywords


Cite This Article

APA Style
Libre, N.A., Emdadi, A., Kansa, E.J., Rahimian, M., Shekarchi, M. (2008). A stabilized RBF collocation scheme for neumann type boundary value problems. Computer Modeling in Engineering & Sciences, 24(1), 61-80. https://doi.org/10.3970/cmes.2008.024.061
Vancouver Style
Libre NA, Emdadi A, Kansa EJ, Rahimian M, Shekarchi M. A stabilized RBF collocation scheme for neumann type boundary value problems. Comput Model Eng Sci. 2008;24(1):61-80 https://doi.org/10.3970/cmes.2008.024.061
IEEE Style
N.A. Libre, A. Emdadi, E.J. Kansa, M. Rahimian, and M. Shekarchi "A stabilized RBF collocation scheme for Neumann type boundary value problems," Comput. Model. Eng. Sci., vol. 24, no. 1, pp. 61-80. 2008. https://doi.org/10.3970/cmes.2008.024.061



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1450

    View

  • 1032

    Download

  • 0

    Like

Related articles

Share Link